Alert archive / Maine / Beach Hazards Statements in 2024
Beach Hazards Statement 8, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 15, 2024, 10:36 PM EDT for 5 counties in Maine. It took effect at Jun 16, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2024, 10:36 PM EDT (02:36 UTC)
- In effect from
- Jun 16, 2024, 8:00 AM EDT
- Expired
- Jun 16, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 56 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 2.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1889 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184 WHUS41 KGYX 160236 CFWGYX Coastal Hazard Message National Weather Service Gray ME 1036 PM EDT Sat Jun 15 2024 MEZ024>028-170000- /O.NEW.KGYX.BH.S.0008.240616T1200Z-240617T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 1036 PM EDT Sat Jun 15 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...Warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s along the Midcoast. * WHERE...Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...All day Sunday. * IMPACTS...When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$
1 follow-up statement
687 WHUS41 KGYX 160701 CFWGYX Coastal Hazard Message National Weather Service Gray ME 301 AM EDT Sun Jun 16 2024 MEZ024>028-161515- /O.CON.KGYX.BH.S.0008.240616T1200Z-240617T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 301 AM EDT Sun Jun 16 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures, which are currently only in the 50s. * WHERE...Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ HAT
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 15, 6:50 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 15, 6:50 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Gray ME 650 PM EDT Sat Jun 15 2024 .SYNOPSIS... Behind a departed cold front an area of high pressure will settle over the region through Sunday, bringing mild and less humid conditions for the weekend. A warm front will move into the region Monday followed by a stretch of very hot and humid conditions through the week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 650 PM Update...Little change to the going forecast as a clear evening with diminishing winds are expected. Previously... High pressure centered over Ontario will gradually build in tonight and will crest over the area Sunday morning. Breezy NNW winds will relax later this evening and will go close to calm tonight, especially in valley locations. The combination of clear skies and calm winds will allow for efficient radiational cooling. The forecast challenge for tonight will be how cold do northern valleys get and the potential for patchy frost. Currently dewpoints in northern valleys are near 40F and 32F on Mt Washington suggesting this is the floor for lows. Have utilized MOS guidance for lows which does bring lows into the mid to upper 30s across northern zones and into the 40s south of the mountains. Have included patchy front is the forecast in Coos County, while areal coverage too limited for a Frost Advisory, although will watch trends if temperatures trend cooler. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... High pressure centered over the area Sunday morning will slide southeast offshore Sunday afternoon. Skies will start off mostly clear with some cirrus moving in from the west Sunday afternoon. Highs will generally be in the mid to upper 70s across the interior with low 70s across the north and near the coast where winds turn onshore. Mid to high level clouds increase Sunday night ahead of an approaching warm front. Showers associated with the front will likely hold off until Monday morning. Lows will not be as cold as tonight and will generally be in the 50s. && .LONG TERM /MONDAY THROUGH SATURDAY/... *** The heat is on as potentially record breaking temperatures arrive for the start of summer *** Here are the records... RECORD HIGHS FOR JUNE 19: Concord-98, 1995 Augusta-98, 1995 Portland-94, 1995 RECORD HIGHS FOR JUNE 20: Concord-98, 1993 Augusta-95, 1953 Portland-93, 2020 We begin the extended with a tale of two climates on Monday. A strong warm front will be draped over the region. East of this front, chilly conditions will continue across much of the Midcoast region of Maine with highs only in the 60s. The remainder of the state will be seasonably warm with highs in the 70s. Across western York County and much of New Hampshire, the warm front is expected to pass through with temperatures reaching the lower to mid 80s. This strong warm front with rapid height rises and the possibility of a short wave rounding the top periphery of the ridge may trigger a few showers and storms on Monday. In fact, this type of set up has the potential for a fast moving MCS to round the ridge. While this is not a likely scenario, it should be considered. In any case, remarkable height rises continue on Tuesday across the Northeast. This is rare for June and with height rises approaching 600 dm at 500 mb over New York City, this anomaly is particularly significant as we are still in the middle of the month. The Euro ensemble suggests a 45 to 50 percent chance of heights greater than 597 DM at WFO GYX. The highest 500 mb height ever measure at GYX (by our balloon launch sounding) was 598 DM set on July 5th in 2018. In any case, widespread 90s can be expected across the region with the highest readings over southern New Hampshire. It is important to note that along and near the coastline a cooling sea breeze will form. In fact, temperatures may hold in the 70s to lower 80s for highs along the beaches and peninsulas as a south to southeast onshore breeze develops. Surface dew points will be on the increase as well. Expect this moisture to climb and reach the mid to upper 60s. There remains some drier air aloft to mix down per latest Bufkit soundings. Mixing levels may reach 7K feet. This moisture will allow for patchy overnight fog to develop across portions of the region. The large dome, an upper level ridge will be parked over the Northeast again on Wednesday. Guidance has trended warmer for this day including the coastline where temperatures will climb rapidly through the 80s despite a sea breeze. Across the interior, widespread 90s expected with a few communities over southern New Hampshire flirting with 100 degrees. PWATS will be increasing with surface dew points remaining between 65 and 70. This will allow for maritime fog to likely form over the cold Gulf of Maine water temperatures. However, with a west to southwesterly flow aloft, this fog should remain offshore. This flow will be weak however with the forecast 18Z winds at MWN expected to be 260 degrees at 16 knots. A warm night will follow with 60s and lower 70s for overnight lows. Thursday will be a repeat day with hazy, hot and humid conditions. Compressional warming ahead of an approaching cold front may balance out increasing clouds to determine the expected forecast highs. Nevertheless, widespread 90s and possibly low 100s remain plausible. A few late afternoon showers and thunderstorms may develop along the front, mainly over central and northern areas. It will be slight less hot on Friday. Never the less, hazy, hot and humid conditions will end out the work week and into Saturday. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Short Term...VFR will prevail tonight through Sunday night. NNW winds will relax this evening becoming light and variable tonight. A sea breeze likely develops Sunday bringing onshore winds into coastal TAF sites. Long Term...IFR conditions developing in scattered showers and thunderstorms on Monday. Otherwise, mainly VFR conditions through Wednesday followed by more showers and thunderstorms with a cold frontal passage on Thursday. Areas of IFR conditions as well during the night time period with patchy valley fog. && .MARINE... Short Term...High pressure builds in from west tonight and crosses over the waters Sunday into Sunday night. NW to N winds will prevail into tonight and then shift onshore Sunday. Winds and seas will remain below SCA thresholds while waves may approach 4-5 at the outer fridge of offshore zones. Long Term...Winds and seas will primarily be out of the south during the extended portion of the forecast and below SCA thresholds. Highest wind gusts likely will be during the afternoon hours as the sea breeze attempts to form. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Ekster SHORT TERM...Schroeter LONG TERM...Cannon
Hazardous weather outlook, Jun 15, 2:46 PM EDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 246 PM EDT Sat Jun 15 2024 MEZ007>009-012>014-018>023-033-NHZ001>015-161900- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Interior Cumberland Highlands-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 246 PM EDT Sat Jun 15 2024 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hot temperatures and heat indices above 95 degrees are likely for Tuesday through Thursday of next week...with the hot weather likely to continue through the end of next week. Potential record high temperatures could occur on Wednesday and Thursday with heat index values in some areas breaking 100 degrees. The cumulative impacts of highs in the 90s and lows in 70s will limit any relief. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ024>028-161900- Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 246 PM EDT Sat Jun 15 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for south central Maine and southwest Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hot temperatures and heat indices above 95 degrees are likely for Tuesday through Thursday of next week...with the hot weather likely to continue through the end of next week. The cumulative impacts of highs in the 80s and 90s and lows in 60s will limit any relief. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-170-172-174-161900- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm- Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm- Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm- 246 PM EDT Sat Jun 15 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:44 AM EDT | Excessive Heat Watch | GYX | Androscoggin, Cumberland, Oxford, York | 60 hr |
Nearby
Beach Hazards Statements in Maine, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.